Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Sturm theorem for partial differential equations of mixed type

Author: Kurt Kreith
Journal: Proc. Amer. Math. Soc. 81 (1981), 75-78
MSC: Primary 35B05; Secondary 35M05
MathSciNet review: 589139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of the Sturm comparison theorem is given for differential equations of mixed type. The results constitute a generalization of Sturmian theorems used in the study of hyperbolic initial boundary value problems.

References [Enhancements On Off] (What's this?)

  • [1] K. Kreith, Sturmian theorems for hyperbolic equations, Proc. Amer. Math. Soc. 22 (1969), 277-281. MR 0244602 (39:5916)
  • [2] G. Pagan, Oscillation theorems for characteristic initial value problems for linear hyperbolic equations, Accad. Naz. Lincei 55 (1973), 301-313. MR 0369874 (51:6103)
  • [3] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968. MR 0463570 (57:3515)
  • [4] -, A dichotomy of PDE Sturmian theory, SIAM Rev. 20 (1978), 285-300. MR 0466896 (57:6770)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B05, 35M05

Retrieve articles in all journals with MSC: 35B05, 35M05

Additional Information

Keywords: Hyperbolic equations, elliptic equation, nodal domain, characteristic cone
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society